A special class of almost disjoint families

Journal of Symbolic Logic 60 (3):879-891 (1995)
Abstract
The collection of branches (maximal linearly ordered sets of nodes) of the tree $^{ (ordered by inclusion) forms an almost disjoint family (of sets of nodes). This family is not maximal--for example, any level of the tree is almost disjoint from all of the branches. How many sets must be added to the family of branches to make it maximal? This question leads to a series of definitions and results: a set of nodes is off-branch if it is almost disjoint from every branch in the tree; an off-branch family is an almost disjoint family of off-branch sets; and o is the minimum cardinality of a maximal off-branch family. Results concerning o include: (in ZFC) a ≤ p, and (consistent with ZFC) o is not equal to any of the standard small cardinal invariants b,a,d, or c = 2 ω . Most of these consistency results use standard forcing notions--for example, $\mathfrak{b = a in the Cohen model. Many interesting open questions remain, though--for example, whether d ≤ o
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275762
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 28,233
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Forcing Indestructibility of MAD Families.Jörg Brendle & Shunsuke Yatabe - 2005 - Annals of Pure and Applied Logic 132 (2):271-312.

Add more citations

Similar books and articles
A Maximal Bounded Forcing Axiom.David Asperó - 2002 - Journal of Symbolic Logic 67 (1):130-142.
Adjoining Cofinitary Permutations.Yi Zhang - 1999 - Journal of Symbolic Logic 64 (4):1803-1810.
Almost Disjoint Families and Diagonalizations of Length Continuum.Dilip Raghavan - 2010 - Bulletin of Symbolic Logic 16 (2):240 - 260.
Almost Disjoint Sets and Martin's Axiom.Michael L. Wage - 1979 - Journal of Symbolic Logic 44 (3):313-318.
Ideals Without CCC.Marek Balcerzak, Andrzej Roslanowski & Saharon Shelah - 1998 - Journal of Symbolic Logic 63 (1):128-148.
Finite Sets and Frege Structures.John L. Bell - 1999 - Journal of Symbolic Logic 64 (4):1552-1556.
Recursive Constructions in Topological Spaces.Iraj Kalantari & Allen Retzlaff - 1979 - Journal of Symbolic Logic 44 (4):609-625.
Cohen-Stable Families of Subsets of Integers.Miloš S. Kurilić - 2001 - Journal of Symbolic Logic 66 (1):257-270.

Monthly downloads

Added to index

2009-01-28

Total downloads

5 ( #601,285 of 2,172,876 )

Recent downloads (6 months)

1 ( #324,901 of 2,172,876 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums